Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jul 3, 2012, 12:59 PM CDT for 4 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2012, 12:59 PM CDT (17:59 UTC)
- Expired
- Jul 3, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS84 KHUN 031759 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1259 PM CDT TUE JUL 3 2012 ALZ001>004-040100- /O.NEW.KHUN.FW.W.0016.120703T1759Z-120704T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE- 1259 PM CDT TUE JUL 3 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL...AND LAWRENCE COUNTIES. * TIMING: UNTIL 8 PM CDT THIS EVENING. * WIND: SUSTAINED SOUTHWESTERLY WINDS AROUND 10 MPH WITH GUSTS UP TO 20 MPH * RELATIVE HUMIDITY: VALUES WILL RANGE BETWEEN 20 AND 30 PERCENT THROUGH 8 PM CDT THIS EVENING * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS NORTHWEST ALABAMA...CONCURRENT WITH DRY CONDITIONS ALREADY IN PLACE...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$ 12
1 follow-up statement
883 WWUS84 KHUN 040107 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 807 PM CDT TUE JUL 3 2012 ALZ001>004-040215- /O.EXP.KHUN.FW.W.0016.000000T0000Z-120704T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE- 807 PM CDT TUE JUL 3 2012 ...RED FLAG WARNING HAS EXPIRED FOR NORTHWEST ALABAMA... SINCE SUNSET...WINDS HAVE SLACKENED ACROSS NORTH ALABAMA AND RELATIVE HUMIDITY VALUES HAVE RISEN BACK ABOVE 30 PERCENT. THESE VALUES WILL CONTINUE TO INCREASE THROUGH THE EVENING AND REDUCE FIRE WEATHER CONCERNS ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jul 3, 12:55 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 3, 12:55 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT TUE JUL 3 2012 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1032 AM CDT TUE JUL 3 2012/ TEMPERATURES ACROSS THE TENNESSEE VALLEY THIS MORNING ARE CURRENTLY IN THE UPPER 80S TO LOWER 90S...WHICH IS AROUND 5-10 DEGREES ON AVERAGE HIGHER THAN THIS TIME YESTERDAY. THE DIFFERENCE THIS MORNING IS THAT WITHOUT RESIDUAL CLOUD COVER FROM EARLY-MORNING CONVECTION... MOSTLY CLEAR SKIES AND AMPLE INSOLATION HAVE WARMED TEMPERATURES AT A MUCH FASTER RATE. CU DEVELOPMENT IS UNDERWAY JUST NORTH OF THE CWA BORDER IN SRN MIDDLE TN. OVER WEST TN/NE AR...CONVECTION IS ONGOING IN RESPONSE TO A WEAK DISTURBANCE DIVING SOUTHWARD FROM THE OH RIVER VALLEY. WHETHER THIS FEATURE PROVIDES FOCUS FOR SHOWERS/STORMS THIS AFTN...OR WHETHER ACTIVITY IS MORE TERRAIN-INFLUENCED OVER NERN AL AND SRN MIDDLE TN IS BEING CLOSELY MONITORED. REGARDING THE PUBLIC FORECAST GRIDS...HOURLY TEMPS ARE ON TRACK TO REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. MINOR TWEAKS WERE MADE TO CLOUD COVER FOR TODAY TO FOLLOW CURRENT TRENDS. OTHERWISE...NO OTHER CHANGES WERE NECESSARY. WILL FRESHEN WORDING IN ZONES AND RESEND THEM SHORTLY. 12 && .AVIATION... FOR 18Z TAFS... ISOLATED TO SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. GIVEN UNCERTAINTY OF ACTIVITY DIRECTLY AFFECTING EITHER KHSV OR KMSL...HAVE INCLUDED VCTS/CB PREVAILING CONDITIONS THRU THIS EVENING. GUSTY SOUTHWEST WINDS (UP TO 20KTS) WILL SUBSIDE AFTER SUNSET. CALM WEATHER IS THEREFORE EXPECTED OVERNIGHT...WITH HAZY CONDITIONS POSSIBLE AROUND SUNRISE (~5SM). ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP AGAIN NEAR THE END OF THE TAF PERIOD WEDNESDAY. 12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 3, 12:58 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1258 PM CDT TUE JUL 3 2012 ALZ001>010-016-TNZ076-096-097-040300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1258 PM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF INTERSTATE 65. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH THE WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 12
Nearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.